Alert archive / New Jersey / Special Weather Statements in 2016
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Aug 21, 2016, 6:59 PM EDT for Cape May County, New Jersey. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 21, 2016, 6:59 PM EDT (22:59 UTC)
- Expired
- Aug 21, 2016, 7:15 PM EDT
- In force
- 16 min
- Issued by
- NWS Philadelphia/Mount Holly
County Cape May County, NJ
The radar
The Philadelphia radar (KDIX), 70 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 11.0 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 110 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 859 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
266
WWUS81 KPHI 212259
SPSPHI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
659 PM EDT SUN AUG 21 2016
NJZ022>025-212315-
CAPE MAY-ATLANTIC-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
659 PM EDT SUN AUG 21 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL CAPE MAY AND
SOUTHEASTERN ATLANTIC COUNTIES...
AT 658 PM EDT...A BAND OF THUNDERSTORMS WAS ALONG A LINE EXTENDING
FROM NEAR CAPE MAY TO STONE HARBOR TO NEAR MARMORA...AND MOVING EAST
AT 20 MPH. THESE WILL SOON TAPER TO LIGHTER RAIN.
WIND GUSTS UP TO 40 MPH ARE STILL POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ATLANTIC CITY...OCEAN CITY...CAPE MAY...PLEASANTVILLE...
SOMERS POINT...VENTNOR CITY...BRIGANTINE...NORTHFIELD...
MARGATE CITY...NORTH WILDWOOD...WILDWOOD CREST...SEA ISLE CITY...
ESTELL MANOR...AVALON...LONGPORT...STONE HARBOR...CORBIN CITY...
SCOTCH BONNET...MARMORA AND STRATHMERE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM...AND
THE STORM WILL AFFECT THE BEACHES. FOR YOUR SAFETY...IMMEDIATELY MOVE
OFF THE BEACH AND SEEK SHELTER INDOORS.
LAT...LON 3939 7437 3932 7450 3929 7458 3932 7467
3927 7459 3929 7455 3899 7479 3894 7490
3906 7480 3931 7474 3938 7457 3940 7440
3941 7441 3941 7443 3942 7443 3946 7441
3941 7440 3943 7437 3944 7439 3949 7433
TIME...MOT...LOC 2258Z 248DEG 16KT 3890 7489 3904 7475 3926 7470
$$
DRAGWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Aug 21, 6:18 PM EDT, 41 minutes earlier.
Area forecast discussion, Aug 21, 6:18 PM EDT, 41 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
618 PM EDT SUN AUG 21 2016
.SYNOPSIS...
A cold front was moving through the area this evening. High
pressure builds into the area Monday and remain over the area
through Thursday. The next cold front approaches from the
northwest on Friday. The front may dissipate over the area next
weekend while the center of high pressure approaches from the
Great Lakes.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
An Area of showers and thunderstorms was moving through the region
attm. For the most part, it was confined to NJ and the Delmarva.
There are a few sct shwrs acrs PA. ny severe weather threat will
be confined to the Delmarva and far southern NJ, where the
strongest heating earlier in the afternoon and greatest
instability (MLCAPE around 1000 J/kg) reside.
Later tonight, skies will clear as drier and cooler air settles
in. Lows will drop into the upper 50s/low 60s north and mid/upper
60s over Delmarva. Winds will shift to NW and remain around 5 to
10 mph overnight.
Have made adjustments to pops, to lower them acrs PA. Will
maintain the high pops acrs the rest of the area for the next
several hours. Also, with the exception of the Delmarva and srn
NJ, have removed mention of thunder.
Otherwise, adjusted temps and wind. Wind has become more swly and
wly acrs PA behind the front, sooner than prev fcst.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
High pressure will begin to build towards the region Monday. This
will be the beginning of a nice stretch of fair weather. The airmass
will be cooler and much drier. High temperatures will only reach the
70s across the north and low/mid 80s elsewhere. Dew points will only
be in the 40s/50s too...so this will be a big break in the recent
stretch of sultry summer weather. Winds will be a bit gusty however
with NW winds 10 to 15 mph and gusts around 20 mph.
&&
.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
Expansive high pressure system will build in from the west Monday
night with the center of the high over the area Tuesday and
Wednesday. The high will move offshore late Wednesday and retreat
into the open waters of the northwest Atlantic Ocean through the end
of the week. Southerly return flow around the western periphery of
the high will become established along the eastern seaboard during
this time. A very quiet stretch of weather is in store for the mid-
Atlantic region through Thursday with the high firmly in control.
Comfortable outdoor weather conditions can be expected with highs
generally in the low 80s Tuesday and mid 80s both Wednesday and
Thursday. It will be very dry midweek for August standards with
dewpoints in the 50s. The humidity increases a bit by Thursday but
it will still be at comfortable levels with dewpoints in the 60s.
Each day should also offer plenty of sunshine.
The heat and humidity increases further by Friday as a cold front
approaches from the west. It doesn't appear to be excessive heat but
highs in the upper 80s to lows 90F and dewpoints near 70F will make
it feel muggy again. In general, went a couple of degrees above
WPC/Superblend guidance for highs on Friday as they appear to be too
cool. The front should provide us with our first perceptible chance
of precipitation in the period. However, we continue to advertise
very low PoPs. The forecast area will be situated on the northern
side of an anticyclone/upper ridge over the Southeast states. In
this setup, there is a risk that the subsidence inversion underneath
the ridge would put a lid on convective development on Friday,
especially the farther south you go. Furthermore, the deeper lift
will also be displaced from the front, remaining well to our north
as the belt of stronger westerlies associated with the subtropical
jet stream resides near the U.S.-Canadian border.
The front may stall and then washout in the area or nearby during
the weekend as it meets the downstream blocking on the northern
periphery of the ridge. Exactly where this happens will determine if
our region is positioned on the cool side of the front with highs in
the lower 80s or warm side with highs in the lower 90s...or
somewhere in between. Leaned toward the warmer range of solutions
with the pattern favorable for heat to build underneath the ridge.
At this time, it appears that next weekend should be mainly dry.
However, if the front stalls over the area and there is still
enough residual convergence along it, then an isolated pop-up
shower or storm map develop during peak heating.
&&
.AVIATION /22Z SUNDAY THROUGH FRIDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.
A cold front will approach from the west this evening and then pass
offshore overnight. A band of lower clouds and showers will
accompany the front. Removed TSRA from all TAFs except for MIV and
ACY. Shud be able to remove from MIV shortly. Conds will improve
behind the front, though KABE has been getting some pesky showers
that has kept IFR cigs over them. Expect improvement elsewhere
later as the front moves through and the rain ends. Winds will
shift to W then NW after frontal passage. Skies will clear out
behind the front with drier air mixing in behind it. It's possible
that some light fog may develop across srn NJ with the drier air
doesn't make it this far before the boundary layer gets decoupled.
I have included some fog in the MIV tafs for this possibility.
VFR conditions expected with gusty NW winds up to around 20 knots
on Monday.
OUTLOOK...
Monday night through Thursday night...Mainly VFR and light winds.
Friday...Low chance for showers and storms with a cold front
approaching from the NW.
&&
.MARINE...
Winds and seas slowly increasing this afternoon. An update was
made earlier to raise the SCA flag for Del Bay where gusts around
25 kts had developed. We already were advertising SCA conditions
for tonight, but decided to raise the SCA flag for the coastal
waters earlier and put it into effect with the 330 CWF. Winds will
likely gust into the low 20s kt range with the approach of the
cold front and the tightening pressure gradient ahead of it. Seas
will build to around 4 ft on the ocean and 2-3 ft across Delaware
bay. Gusty winds should continue Monday with the arrival of the
cooler and drier air.
OUTLOOK...
Monday night through Thursday...No marine hazards are expected.
Friday...Winds and seas below SCA thresholds. The official NHC
forecast for Tropical Storm Fiona is for it to track westward and
then to weaken as it curves to the north near Bermuda late in the
week. We may start to see long period swell arrive in our coastal
waters by Friday or next weekend but unless the system becomes
much stronger than forecast, seas will still be below 5 ft.
RIP CURRENTS...
Wind gusts from the southeast this afternoon coupled with wave
heights of 3 to 4 feet are enhancing the setup for dangerous rip
currents at the beaches. A moderate risk day was assigned to the
New Jersey and Delaware beaches today.
The probable risk for the development of dangerous rip currents
on Monday is low with an offshore wind expected.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Small Craft Advisory until 6 PM EDT Monday for ANZ430-431-
450>455.
&&
Synopsis...Klein
Near Term...Nierenberg/O'Hara
Short Term...O'Hara
Long Term...Klein
Aviation...Klein/Nierenberg/O'Hara
Marine...Klein/O'HaraHazardous weather outlook, Aug 21, 4:05 PM EDT, 2 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 405 PM EDT SUN AUG 21 2016 MDZ008-NJZ001-007>010-012-013-015-018>020-027-PAZ054-055-060>062-070- 071-101>106-222015- CECIL-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX- WESTERN MONMOUTH-MERCER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER- WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS- 405 PM EDT SUN AUG 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SHOWERS AND A FEW EMBEDDED THUNDERSTORMS WILL CONTINUE TO MOVE EASTWARD THROUGH THE AREA LATE THIS AFTERNOON AND EARLY THIS EVENING. LOCALLY HEAVY RAIN MAY CAUSE ISOLATED FLOODING OF SMALL STREAMS AND AREAS OF POOR DRAINAGE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ004-NJZ014-024>026-222015- DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC-COASTAL OCEAN- 405 PM EDT SUN AUG 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS LATE THIS AFTERNOON AND EARLY THIS EVENING MAY PRODUCE STRONG WIND GUSTS, ESPECIALLY NEAR THE SOUTHERN NEW JERSEY AND DELAWARE BEACHES. LOCALLY HEAVY RAIN MAY CAUSE ISOLATED FLOODING IN AREAS OF POOR DRAINAGE. THERE IS A MODERATE RISK FOR THE DEVELOPMENT OF DANGEROUS RIP CURRENTS AT THE BEACHES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... PLEASE PASS ALONG STORM REPORTS TO THE NATIONAL WEATHER SERVICE. ANZ430-431-222015- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 405 PM EDT SUN AUG 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS LATE THIS AFTERNOON AND EARLY THIS EVENING MAY PRODUCE LOCALLY STRONG WIND GUSTS ALONG WITH DANGEROUS CLOUD TO SURFACE LIGHTING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ450>455-222015- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 405 PM EDT SUN AUG 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS LATE THIS AFTERNOON AND EARLY THIS EVENING MAY PRODUCE LOCALLY STRONG WIND GUSTS ALONG WITH DANGEROUS CLOUD TO SURFACE LIGHTING, PARTICULARLY ACROSS THE COASTAL WATERS ADJACENT TO SOUTHERN NEW JERSEY AND DELAWARE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001>003-MDZ012-015-019-020-NJZ016-017-021>023-222015- NEW CASTLE-KENT-INLAND SUSSEX-KENT MD-QUEEN ANNES-TALBOT-CAROLINE- SALEM-GLOUCESTER-CUMBERLAND-ATLANTIC-CAPE MAY- 405 PM EDT SUN AUG 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS LATE THIS AFTERNOON AND EARLY THIS EVENING MAY PRODUCE LOCALLY STRONG WIND GUSTS AND TORRENTIAL DOWNPOURS. THE LOCALLY HEAVY RAIN MAY CAUSE ISOLATED FLOODING OF SMALL STREAMS AND AREAS OF POOR DRAINAGE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... PLEASE PASS ALONG STORM REPORTS TO THE NATIONAL WEATHER SERVICE. JRK
In the hours before
Local storm report, Aug 21, 5:57 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
557 PM EDT SUN AUG 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM LIGHTNING MIDDLETOWN 39.45N 75.71W
08/21/2016 NEW CASTLE DE 911 CALL CENTER
2 HOUSES STRUCK
0400 PM FLOOD BEAR 39.62N 75.68W
08/21/2016 NEW CASTLE DE TRAINED SPOTTER
FLOODING ON ROUTE 40 NEAR THE RAILROAD TRACKS.
0430 PM FLOOD 1 SSW MELITOTA 39.25N 76.15W
08/21/2016 KENT MD MESONET
SIX INCHES OF FLOWING WATER AT ROUTE 298 AND NICHOLSON
ROAD
0441 PM HEAVY RAIN 1 SE BETTERTON 39.36N 76.06W
08/21/2016 M2.07 INCH KENT MD MESONET
0454 PM HEAVY RAIN LITTLE NECK FARMS 39.17N 76.26W
08/21/2016 M1.85 INCH KENT MD MESONET
0500 PM HEAVY RAIN MCKINLEYVILLE 39.11N 76.18W
08/21/2016 M5.41 INCH KENT MD MESONET
0515 PM HEAVY RAIN PROSPECT BAY 38.92N 76.20W
08/21/2016 M2.31 INCH QUEEN ANNE'S MD MESONET
0515 PM HEAVY RAIN 1 WSW CHURCH HILL 39.14N 75.99W
08/21/2016 M3.34 INCH QUEEN ANNE'S MD MESONET
0515 PM HEAVY RAIN THE GROVE 39.19N 76.01W
08/21/2016 M3.02 INCH QUEEN ANNE'S MD MESONET
0515 PM HEAVY RAIN AMBERLY TRAILER PARK 39.21N 76.06W
08/21/2016 M3.10 INCH QUEEN ANNE'S MD MESONET
0520 PM HEAVY RAIN 1 ENE BETTERTON 39.37N 76.06W
08/21/2016 M2.65 INCH KENT MD MESONET
0520 PM HEAVY RAIN 1 ENE PLEASANT COVE 39.37N 75.83W
08/21/2016 M2.56 INCH KENT MD MESONET
0530 PM HEAVY RAIN CENTREVILLE 39.04N 76.07W
08/21/2016 M2.10 INCH QUEEN ANNES MD MESONET
ONE-HOUR RAINFALL
&&
EVENT NUMBER PHI1601761 PHI1601760 PHI1601772 PHI1601762 PHI1601763
PHI1601764 PHI1601765 PHI1601766 PHI1601767 PHI1601768 PHI1601769
PHI1601770 PHI1601771
FRANCKSpecial weather statement, Aug 21, 6:08 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
608 PM EDT SUN AUG 21 2016
DEZ003-NJZ021>025-212245-
INLAND SUSSEX-CAPE MAY-ATLANTIC-CUMBERLAND-ATLANTIC COASTAL CAPE
MAY-COASTAL ATLANTIC-
608 PM EDT SUN AUG 21 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN SUSSEX...
CAPE MAY...SOUTH CENTRAL ATLANTIC AND SOUTHEASTERN CUMBERLAND
COUNTIES...
AT 608 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM LEESBURG TO NEAR CAPE HENLOPEN STATE PARK...AND MOVING
EAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL BE NEAR... CUMBERLAND...BRICKSBORO...PORT
ELIZABETH...MAURICETOWN...LEESBURG AND ELDORA AROUND 615 PM EDT.
ESTELL MANOR...BELLEPLAIN FOREST AND DENNISVILLE AROUND 620 PM EDT.
WOODBINE...WEST CAPE MAY AND NORTH CAPE MAY AROUND 625 PM EDT. CAPE
MAY AROUND 630 PM EDT. DIAMOND BEACH...RIO GRANDE AND GREEN CREEK
AROUND 635 PM EDT. WILDWOOD CREST...CORBIN CITY...ENGLISH CREEK
AND MARMORA AROUND 640 PM EDT. NORTH WILDWOOD...STONE HARBOR AND
SCOTCH BONNET AROUND 645 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE WHITESBORO-
BURLEIGH... ERMA...WEST WILDWOOD AND VILLAS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3879 7520 3897 7494 3897 7496 3911 7489
3917 7490 3920 7503 3937 7497 3939 7461
3931 7463 3933 7468 3929 7464 3920 7466
3920 7468 3918 7467 3910 7470 3903 7479
3899 7479 3894 7486 3892 7498
TIME...MOT...LOC 2208Z 253DEG 30KT 3927 7500 3888 7512
DRAGSpecial weather statement, Aug 21, 6:31 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
631 PM EDT SUN AUG 21 2016
DEZ003-004-212300-
DELAWARE BEACHES-INLAND SUSSEX-
631 PM EDT SUN AUG 21 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN SUSSEX
COUNTY...
AT 630 PM EDT...A BAND OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM GEORGETOWN TO NEAR DELMAR...AND MOVING EAST AT 40 MPH.
THESE STORMS WILL BE NEAR...
GEORGETOWN AROUND 635 PM EDT.
MILLSBORO...LEWES...SELBYVILLE AND DAGSBORO AROUND 650 PM EDT.
HENLOPEN ACRES AND CAPE HENLOPEN STATE PARK AROUND 655 PM EDT.
MILLVILLE AROUND 700 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE OCEAN VIEW...SOUTH
BETHANY...DEWEY BEACH...LONG NECK AND FRANKFORD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3845 7553 3846 7554 3875 7542 3880 7509
3867 7507 3869 7508 3869 7514 3864 7513
3862 7508 3866 7507 3861 7506 3859 7521
3857 7518 3858 7507 3860 7509 3860 7506
3845 7505
TIME...MOT...LOC 2230Z 253DEG 35KT 3870 7539 3846 7549
DRAGLocal storm report, Aug 21, 6:37 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
637 PM EDT SUN AUG 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0621 PM TSTM WND DMG BELLEPLAIN 39.27N 74.87W
08/21/2016 CAPE MAY NJ 911 CALL CENTER
TWO TREES DOWN
&&
EVENT NUMBER PHI1601773
FRANCKLocal storm report, Aug 21, 6:45 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
645 PM EDT SUN AUG 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM HEAVY RAIN STEVENSVILLE 38.98N 76.31W
08/21/2016 M2.00 INCH QUEEN ANNES MD TRAINED SPOTTER
KENT ISLAND
&&
EVENT NUMBER PHI1601774
FRANCKSpecial weather statement, Aug 21, 6:59 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
659 PM EDT SUN AUG 21 2016
NJZ022>025-212315-
CAPE MAY-ATLANTIC-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
659 PM EDT SUN AUG 21 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL CAPE MAY AND
SOUTHEASTERN ATLANTIC COUNTIES...
AT 658 PM EDT...A BAND OF THUNDERSTORMS WAS ALONG A LINE EXTENDING
FROM NEAR CAPE MAY TO STONE HARBOR TO NEAR MARMORA...AND MOVING EAST
AT 20 MPH. THESE WILL SOON TAPER TO LIGHTER RAIN.
WIND GUSTS UP TO 40 MPH ARE STILL POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ATLANTIC CITY...OCEAN CITY...CAPE MAY...PLEASANTVILLE...
SOMERS POINT...VENTNOR CITY...BRIGANTINE...NORTHFIELD...
MARGATE CITY...NORTH WILDWOOD...WILDWOOD CREST...SEA ISLE CITY...
ESTELL MANOR...AVALON...LONGPORT...STONE HARBOR...CORBIN CITY...
SCOTCH BONNET...MARMORA AND STRATHMERE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM...AND
THE STORM WILL AFFECT THE BEACHES. FOR YOUR SAFETY...IMMEDIATELY MOVE
OFF THE BEACH AND SEEK SHELTER INDOORS.
LAT...LON 3939 7437 3932 7450 3929 7458 3932 7467
3927 7459 3929 7455 3899 7479 3894 7490
3906 7480 3931 7474 3938 7457 3940 7440
3941 7441 3941 7443 3942 7443 3946 7441
3941 7440 3943 7437 3944 7439 3949 7433
TIME...MOT...LOC 2258Z 248DEG 16KT 3890 7489 3904 7475 3926 7470
DRAGThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 1:36 PM EDT | Small Craft Advisory | PHI | 26 hr | |
| Aug 21, 3:47 PM EDT | Areal Flood Advisory | PHI | Atlantic, Burlington, Camden, Cumberland, Gloucester, Salem | 118 min |
| Aug 21, 3:57 PM EDT | Special Marine Warning | PHI | 63 min | |
| Aug 21, 5:19 PM EDT | Special Marine Warning | PHI | 41 min | |
| Aug 21, 5:43 PM EDT | Special Weather Statement | PHI | Cape May, Cumberland | 47 min |
| Aug 21, 5:49 PM EDT | Special Marine Warning | PHI | 26 min | |
| Aug 21, 6:08 PM EDT | Special Weather Statement | PHI | Cape May | 37 min |
| Aug 21, 6:12 PM EDT | Special Marine Warning | PHI | 33 min | |
| Aug 21, 6:48 PM EDT | Special Marine Warning | PHI | 42 min | |
| Aug 21, 1:08 PM EDT | Special Weather Statement | PHI | Lebanon | 22 min |
| Aug 21, 1:26 PM EDT | Special Weather Statement | PHI | Berks | 64 min |
| Aug 21, 2:51 PM EDT | Areal Flood Advisory | PHI | Chester, Delaware, Montgomery | 114 min |
| Aug 21, 2:38 PM EDT | Special Weather Statement | PHI | Cecil | 22 min |
| Aug 21, 2:57 PM EDT | Special Weather Statement | PHI | Kent, Queen Anne's | 33 min |
| Aug 21, 3:30 PM EDT | Areal Flood Advisory | PHI | Caroline, Cecil, Kent, Queen Anne's | 2 hr |
| Aug 21, 3:40 PM EDT | Special Weather Statement | PHI | Talbot | 50 min |
| Aug 21, 3:50 PM EDT | Special Weather Statement | PHI | Kent | 25 min |
| Aug 21, 4:06 PM EDT | Severe Thunderstorm Warning | PHI | Caroline, Kent, Queen Anne's | 39 min |
| Aug 21, 4:19 PM EDT | Special Weather Statement | PHI | Talbot | 26 min |
| Aug 21, 4:20 PM EDT | Flash Flood Warning | PHI | Cecil, Kent, Queen Anne's | 4 hr |
| Aug 21, 4:29 PM EDT | Special Weather Statement | PHI | Caroline | 31 min |
| Aug 21, 4:50 PM EDT | Areal Flood Advisory | PHI | Caroline, Queen Anne's, Talbot | 3 hr |
| Aug 21, 4:54 PM EDT | Special Weather Statement | PHI | Caroline | 36 min |
| Aug 21, 5:06 PM EDT | Severe Thunderstorm Warning | PHI | Caroline | 39 min |
| Aug 21, 5:09 PM EDT | Flash Flood Warning | PHI | Caroline, Queen Anne's, Talbot | 4 hr |
| Aug 21, 6:35 PM EDT | Areal Flood Advisory | PHI | Caroline, Queen Anne's, Talbot | 3 hr |
| Aug 21, 5:28 PM EDT | Special Weather Statement | PHI | Kent | 17 min |
| Aug 21, 5:46 PM EDT | Special Weather Statement | PHI | Sussex | 14 min |
| Aug 21, 5:54 PM EDT | Special Weather Statement | PHI | Sussex | 36 min |
| Aug 21, 6:31 PM EDT | Special Weather Statement | PHI | Sussex | 29 min |
| Aug 21, 7:04 PM EDT | Special Weather Statement | PHI | Sussex | 26 min |
Nearby
Special Weather Statements in New Jersey, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.